Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 5, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Sep 24, 2008, 3:39 PM EDT for 31 counties in North Carolina. It took effect at Sep 25, 2008, 3:38 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 3:39 PM EDT (19:39 UTC)
- In effect from
- Sep 25, 2008, 3:38 AM EDT
- Expired
- Sep 26, 2008, 3:04 AM EDT
- In force
- 23 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 241939 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 339 PM EDT WED SEP 24 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM THURSDAY... .LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THURSDAY. NCZ011-026>028-041>043-077-078-086-088-089-250345- /O.NEW.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/ HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG... NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON 339 PM EDT WED SEP 24 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY. AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST WILL SLOWLY DRIFT WEST TOWARDS THE COAST THURSDAY. AS THE LOW PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS OF 30 TO 35 WILL BE POSSIBLE SHORTLY AFTER DAYBREAK DURING A PORTION OF THE MORNING COMMUTE. PEAK WIND GUSTS OF 40 TO 45 WILL BE POSSIBLE FROM NOON INTO THE EARLY EVENING HOURS. THIS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND STRONGER ARE POSSIBLE. RESIDENTS SHOULD TAKE ACTION THIS EVENING TO SECURE OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS... CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING THURSDAY. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ JO
7 follow-up statements
000 WWUS72 KRAH 242044 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 444 PM EDT WED SEP 24 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM THURSDAY... .LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THURSDAY. NCZ011-026>028-041>043-077-078-086-088-089-250445- /O.CON.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/ HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG... NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON 444 PM EDT WED SEP 24 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY. AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST WILL SLOWLY DRIFT WEST TOWARDS THE COAST THURSDAY. AS THE LOW PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS OF 30 TO 35 MPH WILL BE POSSIBLE SHORTLY AFTER DAYBREAK DURING A PORTION OF THE MORNING COMMUTE. PEAK WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE FROM NOON INTO THE EARLY EVENING HOURS. THIS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND STRONGER ARE POSSIBLE. RESIDENTS SHOULD TAKE ACTION THIS EVENING TO SECURE OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS... CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES... SHOULD EXERCISE CAUTION WHILE DRIVING THURSDAY. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS72 KRAH 250251 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1051 PM EDT WED SEP 24 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM THURSDAY... .LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THURSDAY. NCZ011-026>028-041>043-077-078-086-088-089-251100- /O.CON.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/ HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG... NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON 1051 PM EDT WED SEP 24 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EDT THURSDAY. AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST WILL SLOWLY DRIFT WEST TOWARD THE COAST THURSDAY. AS THE LOW PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS OF 30 TO 35 MPH WILL BE POSSIBLE SHORTLY AFTER DAYBREAK DURING A PORTION OF THE MORNING COMMUTE. PEAK WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE FROM NOON INTO THE EARLY EVENING HOURS. THIS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND STRONGER ARE POSSIBLE. RESIDENTS SHOULD TAKE ACTION THIS EVENING TO SECURE OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS... CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES... SHOULD EXERCISE CAUTION WHILE DRIVING THURSDAY. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS72 KRAH 250738 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 338 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA FROM 6 AM TO 9 PM TODAY... .LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA TODAY. NCZ007>010-021>025-038>040-073>076-083>085-251600- /O.EXA.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE- ANSON-RICHMOND-SCOTLAND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...ASHEBORO... PITTSBORO...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... WADESBORO...ROCKINGHAM...LAURINBURG 338 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST WILL SLOWLY DRIFT WEST TOWARD THE COAST TODAY. AS THE LOW PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS. SUSTAINED NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. ISOLATED HIGHER WIND GUSTS ARE NOT OUT OF THE QUESTION. THESE WINDS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. RESIDENTS OF CENTRAL NORTH CAROLINA SHOULD TAKE ACTION TO SECURE OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES... SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ NCZ011-026>028-041>043-077-078-086-088-089-251600- /O.CON.KRAH.WI.Y.0005.080925T1000Z-080926T0100Z/ HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG... NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON... LILLINGTON...GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON 338 AM EDT THU SEP 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. AN INTENSIFYING LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST WILL SLOWLY DRIFT WEST TOWARD THE COAST TODAY. AS THE LOW PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST WINDS WILL INCREASE AROUND DAYBREAK AND PEAK DURING THE AFTERNOON AND EVENING HOURS. SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. ISOLATED HIGHER WIND GUSTS ARE NOT OUT OF THE QUESTION. THESE WINDS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. RESIDENTS OF CENTRAL NORTH CAROLINA SHOULD TAKE ACTION TO SECURE OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES... SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ VINCENT
000 WWUS72 KRAH 251537 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1137 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL 9 PM TODAY... .LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THROUGH THIS EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-252200- /O.CON.KRAH.WI.Y.0005.000000T0000Z-080926T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1137 AM EDT THU SEP 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OFF THE NORTH CAROLINA COAST WILL SLOWLY DRIFT WEST TOWARD THE COAST TODAY. AS THE LOW PRESSURE SYSTEM APPROACHES...GUSTY NORTHEAST TO NORTH WINDS WILL CONTINUE DURING THE AFTERNOON AND EVENING HOURS. SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH FREQUENT GUSTS OF 30 TO 40 MPH. PERIODIC HIGHER GUSTS OF AROUND 45 MPH WILL ALSO BE POSSIBLE. THESE HIGHER GUSTS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER OUTAGES. RESIDENTS OF CENTRAL NORTH CAROLINA SHOULD TAKE ACTION TO SECURE OUTSIDE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES... SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS72 KRAH 251942 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL 9 PM TODAY... .LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST WILL CREATE STRONG GUSTY WINDS ACROSS CENTRAL NORTH CAROLINA THROUGH THIS EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-260100- /O.CON.KRAH.WI.Y.0005.000000T0000Z-080926T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 342 PM EDT THU SEP 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM SOUTHEAST OF WILMINGTON CONTINUES TO MOVE NORTHWEST TOWARDS THE NORTH CAROLINA COAST. AS THE LOW PRESSURE SYSTEM APPROACHES THIS EVENING AND TONIGHT...GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH AT LEAST 9 PM. SUSTAINED WINDS ARE EXPECTED TO REMAIN BETWEEN 20 TO 30 MPH THIS EVENING...WITH WIND GUSTS UP TO 40 MPH. A FEW ISOLATED WIND GUSTS OF AROUND 45 MPH WILL ALSO BE POSSIBLE. THESE HIGHER GUSTS MAY RESULT IN A FEW DOWNED TREES AND SPOTTY POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES... SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AS THE LOW PRESSURE SYSTEM MOVES INLAND OVERNIGHT SUSTAINED WINDS UP TO 30 MPH WITH GUSTS TO 40 MPH MAY CONTINUE INTO THE OVERNIGHT HOURS. THE WIND ADVISORY MAY NEED TO BE EXPECTED BEYOND 9 PM LATER TONIGHT IF THESE WIND GUSTS CONTINUE. PLEASE STAY TUNED TO LATER FORECASTS AND ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE. $$
000 WWUS72 KRAH 260045 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 845 PM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT FOR SECTIONS OF CENTRAL NORTH CAROLINA THROUGH 9 AM FRIDAY... .A STRONG LOW PRESSURE SYSTEM WILL DRIFT WEST OVERNIGHT ALONG THE SOUTH CAROLINA NORTH CAROLINA BORDER. THIS SYSTEM WILL CREATE STRONG GUSTY WINDS OVER THE SOUTHEAST COUNTIES OF CENTRAL NORTH CAROLINA INTO EARLY FRIDAY MORNING. NCZ007>011-021>024-026>028-038-039-073-074-083-260145- /O.CAN.KRAH.WI.Y.0005.000000T0000Z-080926T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...LOUISBURG...NASHVILLE... ROCKY MOUNT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY...WADESBORO 845 PM EDT THU SEP 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE WIND ADVISORY. NORTH TO NORTHEAST WINDS WILL OCCASIONALLY GUST AROUND 30 MPH THROUGH EARLY FRIDAY MORNING. $$ NCZ025-040>043-075>078-084>086-088-089-261300- /O.EXT.KRAH.WI.Y.0005.000000T0000Z-080926T1300Z/ DURHAM-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...DURHAM...PITTSBORO...RALEIGH... SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON... GOLDSBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 845 PM EDT THU SEP 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ONSHORE AND DRIFT WEST ALONG THE SOUTH CAROLINA NORTH CAROLINA BORDER OVERNIGHT. THIS WEATHER SYSTEM WILL CAUSE STRONG GUSTY NORTH TO NORTHEAST WINDS ACROSS THE SOUTHEAST THIRD OF CENTRAL NORTH CAROLINA THROUGH EARLY FRIDAY MORNING. SUSTAINED WINDS AROUND 20 MPH ARE EXPECTED WITH OCCASIONAL GUSTS AROUND 40 MPH. WINDS OF THIS STRENGTH WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AS WELL AS SHALLOW ROOTED TREES. THIS MAY RESULT IN SPORADIC POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS72 KRAH 260704 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 304 AM EDT FRI SEP 26 2008 NCZ025-040>043-075>078-084>086-088-089-260815- /O.CAN.KRAH.WI.Y.0005.000000T0000Z-080926T1300Z/ DURHAM-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...DURHAM...PITTSBORO...RALEIGH... SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON... GOLDSBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 304 AM EDT FRI SEP 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WIND ADVISORY. SINCE THE LOW PRESSURE SYSTEM HAS MOVED INLAND AND BEGUN TO WEAKEN...WIND GUSTS ARE NO LONGER EXPECTED TO BE HIGH ENOUGH TO DOWN TREE LIMBS OR CAUSE ISOLATED POWER OUTAGES...AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. WIND GUSTS UP TO 35 MPH WILL REMAIN POSSIBLE IN THE SANDHILLS AND WESTERN PIEDMONT THROUGH THE MORNING HOURS AS THE LOW PRESSURE SYSTEM MOVES NORTHWEST TOWARD CHARLOTTE. $$ VINCENT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Sep 24, 3:32 PM EDT, 7 minutes earlier.
Area forecast discussion, Sep 24, 3:32 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 332 PM EDT WED SEP 24 2008 .SYNOPSIS... WHILE STRONG HIGH PRESSURE WILL MAINTAIN ITS POSITION ACROSS WESTERN NORTH CAROLINA...AN AREA OF LOW PRESSURE WILL STRENGTHEN OFFSHORE AND MOVE INTO THE CAROLINAS BY FRIDAY. THIS WILL RESULT IN WET AND WINDY CONDITIONS ACROSS THE AREA BEGINNING EARLY THURSDAY. && AS OF 300 PM WEDNESDAY... IN THE NEAR TERM FOR TONIGHT THE GUSTY WINDS WILL DECREASE WITH SUNSET THIS EVENING HOWEVER GRADIENT WINDS BETWEEN THE DEEPENING LOW OFFSHORE HIGH PRESSURE TO OUR NW WILL KEEP WINDS UP AROUND 10 TO 15 MPH OVERNIGHT. LATEST GUIDANCE HAS LOWERED TEMPS FOR TONIGHT AND A LOT WILL DEPEND ON HOW FAST THE CLOUD COVER SPREADS IN FROM THE EAST AFTER MIDNIGHT. WITH DEWPOINTS IN THE MID 40S OVER THE NW PIEDMONT OVERNIGHT LOWS SHOULD FALL TO AROUND 50. FURTHER EAST THICKER CLOUD COVER SHOULD MOVE INTO THE COASTAL PLAIN...EASTERN PIEDMONT AND EASTERN SANDHILLS BY 09Z. IN FACT LOCATIONS EAST AND SOUTHEAST OF RALEIGH WILL LIKELY HAVE SOME VIRGA FALLING OVERHEAD AS RAIN FALLS INTO THE LOW LEVEL DRY LAYER. THIS COULD ALSO INFLUENCE LOW TEMPERATURES. LIGHT RAIN SHOULD START TO REACH THE GROUND OVER THE FAYETTEVILLE...SMITHFIELD...GOLDSBORO... WILSON AND ROCKY MOUNT AREAS AROUND DAYBREAK. THIS IS WHEN SOME OF THE BETTER OMEGA AND FRONTOGENESIS MOVES INTO THE EASTERN PORTIONS OF THE CWA AND MOISTURE BUILDS DOWNWARD. EXPECT A RATHER MODERATE BAND OF RAINFALL TO PROGRESS EAST TO WEST ACROSS THE COASTAL PLAIN...SANDHILLS AND EASTERN PIEDMONT FROM DAYBREAK THROUGH NOON. THIS BAND OF RAINFALL WILL LIKELY NOT REACH THE TRIAD UNTIL AFTER NOON EVEN THOUGH SOME LIGHTER RAIN WILL BE FALLING IN THE TRIAD AROUND MID MORNING. THE BIG QUESTION FOR THURSDAY IS HOW STRONG WILL THE WINDS BE. BOTH THE GFS AND NAM SHOW WINDS OF 40-50KTS AS LOW AS 1000 FEET AT THE TOP OF THE MOIST ADIABATIC LAYER JUST BENEATH THE LARGER SCALE INVERSION. THIS IS VERY CONCERNING AS EVAPORATIVE COOLING FROM RAIN FALLING INTO THE DRIER LAYER AND ANY MIXING THROUGHOUT THE DAY MAY FORCE THESE WIND TO THE SURFACE RESULTING IN WIND GUSTS BETWEEN 35 TO 45 MPH ACROSS ALL OF CENTRAL NC. RIGHT NOW THE STRONGEST WIND POTENTIAL APPEARS TO BE FROM RALEIGH SOUTH AND EAST INTO THE I-95 CORRIDOR. WIND GUSTS BETWEEN 40 TO 45 MPH ARE POSSIBLE IN THESE AREAS. FOR THIS REASON WIND ADVISORIES HAVE BEEN POSTED FOR PORTIONS OF THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. THERE IS STILL SOME QUESTION AS TO WHETHER THE WINDS WILL GUST THIS HIGH, BUT GIVEN THE INTENSIFYING LOW PRESSURE OFFSHORE AND VERY STRONG WINDS JUST OF THE SURFACE THE POTENTIAL FOR VERY STRONG GUSTY WINDS ACROSS THE ENTIRE AREA LOOKS GOOD ENOUGH TO PUT THEM INTO THE FORECAST. THIS IS A CHANGING FORECAST AND EVERYONE IS URGED TO MONITOR LATER DISCUSSIONS AND FORECASTS CLOSELY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 300 PM WEDNESDAY... THURSDAY NIGHT: THE INITIAL BAND OF PRECIPITATION... EVIDENT ON REGIONAL RADAR IMAGERY JUST OFFSHORE THE NC COAST... IS EXPECTED TO HAVE ALREADY PIVOTED ACROSS MOST OF CENTRAL NC BY THURSDAY EVENING. EXPECT A SECOND ROUND OF RAIN (HEAVY AT TIMES) -- RAIN ASSOCIATED WITH THE DEEP CONVECTION NOW DEVELOPING NEARER THE MID LEVEL LOW -- TO SPREAD INLAND INTO CENTRAL NC THURSDAY EVENING INTO THE OVERNIGHT. WILL CARRY CATEGORICAL POPS DURING THIS TIME... WHEN AN ADDITIONAL ONE HALF NORTHEAST TO ONE INCH SOUTH OF BASIN AVERAGE RAIN IS EXPECTED. WINDS COULD REMAIN GUSTY (25 TO 35 MPH THROUGH MIDNIGHT)... AS THE 50 KT 925 MB JET AXIS SHIFTS WESTWARD ACROSS THE REGION AND GRADUALLY WEAKENS. TEMPERATURES SHOULD NOT SHOW MUCH OF A DIURNAL RANGE... GENERALLY 5 DEGREES OR LESS... FROM DAYTIME HIGHS THURSDAY. THIS YIELDS LOWS 56 TO 64 NW TO SE. FRIDAY: THE MODELS STILL INDICATE THE MID LEVEL DRY SLOT -- EVIDENT ON WV IMAGERY WRAPPING AROUND THE EASTERN PERIPHERY OF THE CIRCULATION -- TO SPREAD ACROSS AT LEAST THE EASTERN HALF OF THE FORECAST AREA ON FRIDAY. THIS WOULD SERVE TO SHUT OFF ANY BERGERON GENERATED PRECIPITATION (SUB-SATURATED -10 TO -16 LAYER)... AND BRING AN END TO THE HEAVIER AND STEADIER PRECIPITATION. EXPECT HIGH TEMPERATURES TO RANGE FROM THE LOWER TO MIDDLE 60S WHERE THE WEDGE SHOULD HOLD FIRM IN THE NW PIEDMONT... TO MIDDLE 70S IN THE COASTAL PLAIN. THERE IS STILL SOME SEVERE POTENTIAL (TORNADOES) GIVEN THE APPROACH OF THE MID LEVEL DRY SLOT AND STILL ADEQUATE LOW LEVEL SHEAR INVOF THE RETREATING WARM FRONT... IN THE RIGHT FRONT QUADRANT OF THE SURFACE LOW (IN AN AREA BOUNDED ROUGHLY BY RDU TO ROXBORO TO CLINTON TO ROANOKE RAPIDS). THIS SEVERE POTENTIAL IS LARGELY DEPENDENT ON THE OCCURENCE OF SOME BREAKS IN THE LOW OVERCAST... WHICH AT THIS TIME STILL IS STILL IN QUESTION. HAVE SIMPLY INCLUDED ISOLATED THUNDER FRIDAY AFTERNOON IN THE AFOREMENTIONED POLYGON. FRIDAY NIGHT THROUGH SATURDAY NIGHT: EXPECT A GRADUAL WARMING AND DRYING TREND... AS THE PRECIPITATION AXIS PIVOTS NORTHWESTWARD. TEMPERATURES WARM INTO THE MIDDLE TO UPPER 70S SATURDAY... WITH JUST A LOW CHANCE POP AS THE TROUGH AXIS TRAILING THE LIFTING DEEP LAYER LOW LINGERS OVER NC. LOWS EACH NIGHT WITHIN A COUPLE DEGREES EITHER SIDE OF 60. -MWS && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 315 PM WEDNESDAY... BROAD TROUGHING IS FORECAST TO LINGER OVER THE EAST COAST IN THE WAKE OF THE DEEP LAYER CLOSED LOW IN THE NEAR AND SHORT TERM. THE LINGERING TROUGH MAY THEN SERVE AS A FOCUS FOR ISOLATED DIURNAL CONVECTION IN THE COASTAL PLAIN... WHERE LOW LEVEL MOISTURE (AND RESULTANT WEAK INSTABILITY) IS EXPECTED TO BE A BIT MORE PLENTIFUL AND WHERE THE LOW LEVEL FLOW IS MORE BACKED TO SOUTHWESTERLY TO THE EAST OF THE LOW LEVEL TROUGH AXIS. WITH THE DECREASE IN CLOUD COVER AND RISING HEIGHTS ALOFT... TEMPERATURES ARE EXPECTED TO WARM TO INTO THE LOWER TO PERHAPS EVEN MIDDLE 80S SUNDAY AND MONDAY... WITH LOWS WITHIN A FEW DEGREES EITHER SIDE OF 60. THE UPPER LEVEL PATTERN IS FORECAST TO BECOME HIGHLY AMPLIFIED BY THE MIDDLE OF NEXT WEEK... FEATURING A STRONG WEST COAST RIDGE AND A RE-LOADING EASTERN CONUS TROUGH... AS A POTENT SHORTWAVE TROUGH ALOFT IN THE NORTHERN STREAM DIGS SOUTHEASTWARD. THE APPROACH OF THE SHORTWAVE TROUGH ALOFT IN THE NORTHERN STREAM COUPLED WITH AN ACTIVE SOUTHERN STREAM IS EXPECTED TO INDUCE CYCLOGENESIS INVOF THE MID ATLANTIC STATES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MEDIUM RANGE GUIDANCE DIFFERS WRT THE TIMING AND AMPLITUDE OF THE WAVE... WITH A MORE CLOSED AND RESULTANT SLOWER UPPER WAVE ON THE ECMWF... AND A MORE PROGRESSIVE ONE ON THE GFS. THE ECMWF ACCORDINGLY INDUCES MORE OF A MILLER B PATTERN OF CYCLOGENESIS WITH ONE OFFSHORE LOW IN THE SOUTHERN STREAM AND ANOTHER WESTWARD WITH THE LAGGING NORTHERN STREAM DYNAMICS... WHILE THE GFS/GEM INDICATE ONE DOMINANT LOW DEVELOPING DIRECTLY OVERHEAD (PERHAPS IN AN INSTANT OCCLUSION-LIKE FASHION). THE ECMWF SOLUTION WOULD FAVOR COOLER TEMPERATURES AND MORE STRATIFORM RAIN NORTH OF THE POTENTIAL WEDGE FRONT... WHILE THE GFS/GEM SOLUTIONS WOULD RESULT IN A MORE BUOYANT POTENTIALLY SEVERE ENVIRONMENT. WILL SIMPLY SHOW AN INCREASE IN POPS (CHANCE RANGE) TUES-WED... WITH NEAR CLIMO TEMPERATURES IN THE 70S FOR NOW. -MWS && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 245 PM WEDNESDAY... WEATHER CONDITIONS WILL DETERIORATE FROM EAST TO WEST BEGINNING EARLY THURSDAY MORNING AS A DEEPENING LOW PRESSURE SYSTEM OVER THE GULF STREAM BEGINS TO MOVE WEST TOWARD NORTH CAROLINA. LATEST SATELLITE AND SFC OBS INDICATE THE LOW 250 MILES SOUTHEAST OF WILMINGTON IS SLOWLY INTENSIFYING. THIS HAS ALREADY RESULTED IN A TIGHTENING PRESSURE GRADIENT BETWEEN THE LOW AND A SFC RIDGE THAT EXTENDS INTO NORTH CAROLINA. FREQUENT WIND GUSTS OF 25-30 KT CAN BE EXPECTED FOR THE REST OF THE AFTERNOON DURING PEAK HEATING AND MIXING. THE GUSTINESS WILL LIKELY ABOUT FOR THE FIRST HALF OF THE NIGHT AS THE SFC LAYER COOLS...BUT THE TIGHT GRADIENT WILL KEEP WINDS SUSTAINED AROUND 10 KTS. VFR CONDITIONS ARE EXPECTED FOR THE THROUGH THEN EVENING WITH THE DEEPER LOW LEVEL MOISTURE NOT ARRIVING UNTIL NEAR SUNRISE THURSDAY. AS THE LOW CONTINUES TO DEEPEN AND RETROGRADE WEST TOMORROW MORNING...THE LOW LEVEL WIND FIELD WILL INCREASE DRAMATICALLY. WINDS BY 06Z IN THE LOWEST 2 KFT INCREASE TO 45-50 KT...AND THESE WINDS WILL SPREAD FURTHER WEST THROUGH THE COURSE OF THE EARLY MORNING. THEREFORE...EVEN WITH A 10 KT SFC WIND...WE ARE CONCERNED ABOUT THE POTENTIAL FOR SEVERE TURBULENCE AND LOW LEVEL WIND SHEAR...THUS LLWS CONDITIONS ARE FORECAST FOR MUCH OF THE DAY ON THURSDAY AT ALL TERMINALS. SFC WINDS ARE APT TO INCREASE TO AROUND 20 KT DURING THE DAY WITH GUSTS OF NEAR 35 KT. WHILE LLWS CRITERIA MAY NOT BE MET ALL DAY...THE MENTION IS KEPT IN THE FORECAST TO ALERT PILOTS OF THE LIKELIHOOD OF 50+ KT OF WIND IN THE LOWEST 2 KFT. LOW CLOUDS AND RAIN WILL RAPIDLY SPREAD INLAND BY DAYBREAK TOMORROW DUE TO STRONG FORCING AND WARM AIR ADVECTION ASSOCIATED WITH THE LOW PRESSURE SYSTEM. LOW END MVFR CONDITIONS CAN BE EXPECTED...WITH THE POTENTIAL FOR IFR CIGS. RAIN MAY ALSO BE HEAVY AT TIMES WHICH WILL REDUCE SFC VSBYS. WINDS WILL GRADUALLY DECREASE THURSDAY EVENING AS THE LOW MOVES FURTHER INLAND AND WEAKENS. RAIN WILL ALSO SLOWLY TAPER OFF FROM EAST TO WEST DURING THE DAY ON FRIDAY...ALTHOUGH MVFR/IFR CIGS REMAIN LIKELY. CONDITIONS IMPROVE BACK TO VFR BY THE WEEKEND AS THE UPPER LOW FINALLY PULLS OUT TO THE NORTHEAST. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 9 PM EDT THURSDAY FOR NCZ011- 026>028-041>043-077-078-086-088-089. && SYNOPSIS...MWS NEAR TERM...JO SHORT TERM...MWS LONG TERM...MWS AVIATION...JFB/JO
Hazardous weather outlook, Sep 24, 5:29 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 529 AM EDT WED SEP 24 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-250930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 529 AM EDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN AREA OF LOW PRESSURE WILL STRENGTHEN OFFSHORE TODAY AND TONIGHT. THIS WEATHER FEATURE COUPLED WITH AN AREA OF HIGH PRESSURE ACROSS WESTERN NORTH CAROLINA WILL RESULT IN STRONG NORTHEAST WINDS ACROSS CENTRAL NORTH CAROLINA....ESPECIALLY ACROSS THE COASTAL PLAIN. WINDS WILL GUST AS HIGH AS 30 MPH IN THE WEST...AND AROUND 35 MPH IN THE EAST. THESE GUSTS WILL BE STRONG ENOUGH TO DOWN A FEW TREE LIMBS PLUS MAKE DRIVING DIFFICULT...ESPECIALLY OF HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDY CONDITIONS WILL CONTINUE THURSDAY AS NORTHEAST WINDS WILL GUST BETWEEN 30 AND 40 MPH. A WIND ADVISORY MAY BE NEEDED THURSDAY.
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.